MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION SYNCLARA COUGH SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

BAXTER HEALTHCARE CORPORATION SYNCLARA COUGH SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number M08575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Aspiration Pneumonitis (4455)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a patient developed aspiration pneumonia with low oxygen saturation after use of a synclara cough system.Reportedly after approximately one hour after the patient completed synclara device therapy, the patient began to breathe heavily, and their oxygen saturation measured 80% spo2.The patient was taken to the hospital and was admitted for ¿developing aspiration pneumonia.¿ this diagnosis was not confirmed to be attributed to the use of the synclara device.In the hospital the patient was placed on bipap the first two days and then returned to room air, no additional treatment was provided.It is also noted that the patient received 6l oxygen while hospitalized; however, it is unknown if the oxygen was used as simultaneous supplementation with the bipap device or singularly.Five days after admission to the hospital the patient was discharged.Although the synclara device was not in use at the time of the desaturation, it is undetermined at this time whether the earlier treatment contributed to the aspiration pneumonia.There was no allegation of a malfunction of the synclara device.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
Additional information: h6 and h11.H11: the device was received for evaluation.Visual inspection did not identify any abnormalities that could have contributed to the reported condition.The device underwent end of life functional testing and performed according to product specifications.A device history review revealed no issues that could have caused or contributed to the reported issue.The reported condition was not verified.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
SYNCLARA COUGH SYSTEM
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM ST. PAUL
1020 west county road f
st. paul MN 55126
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key22371233
Report Number2183816-2025-00037
Device Sequence Number18130816
Product Code NHJ
UDI-Device Identifier00887761984554
UDI-Public(01)00887761984554(11)241216
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM08575
Device Catalogue NumberM08575
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-BAXTER OSCILLATION VEST DEVICE.
Patient Age14 YR
Patient SexMale